Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Apr 27, 2017, 12:05 PM EDT for Jones County, North Carolina. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 12:05 PM EDT (16:05 UTC)
- Expired
- May 1, 2017, 3:15 AM EDT
- In force
- 4 days
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The radar
The Morehead City radar (KMHX), 56 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trent River at Trenton (TRTN7).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
635
WGUS42 KMHX 271605
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1205 PM EDT Thu Apr 27 2017
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in ...
Trent River MISSING Trenton affecting
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
281605-
/O.NEW.KMHX.FL.W.0007.170427T1605Z-000000T0000Z/
/TRTN7.1.ER.170426T1927Z.170426T2035Z.000000T0000Z.NO/
1205 PM EDT Thu Apr 27 2017
The National Weather Service in Newport has issued a
* Flood Warning for
The Trent River MISSING Trenton.
* until further notice...or until the warning is cancelled.
* At 11 AM Thursday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise over the next day or so.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Rd.
will flood and parts of Landfill Rd. will begin to flood. The end
of W. Jones St will flood as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$3 follow-up statements
499
WGUS82 KMHX 300138
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
938 PM EDT Sat Apr 29 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-010138-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.170426T1927Z.170426T2035Z.000000T0000Z.NO/
938 PM EDT Sat Apr 29 2017
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 9 PM Saturday the stage was 13.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
will flood and parts of Landfill Road will begin to flood. The end
of West Jones Street will flood as well.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$809
WGUS82 KMHX 301342
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
942 AM EDT Sun Apr 30 2017
...The Flood Warning is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-010600-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-170501T0600Z/
/CHIN7.1.ER.170426T1545Z.170429T1115Z.170501T0000Z.NO/
942 AM EDT Sun Apr 30 2017
The Flood Warning extended for
The Northeast Cape Fear River Near Chinquapin.
* until late tonight.
* At 9 AM Sunday the stage was 13.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 13.0 feet...Low land flooding adjacent to the river and
its tributaries can be expected. Tributaries to the Northeast
Cape Fear River will also likely produce low land flooding.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
Chinquapin 13 13.3 Sun 09 AM 13.0 12.3 11.3
LAT...LON 3499 7780 3481 7777 3472 7786 3472 7798
3482 7792 3498 7795
$$623
WGUS82 KMHX 010715
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
315 AM EDT Mon May 1 2017
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-010745-
/O.CAN.KMHX.FL.W.0007.000000T0000Z-170501T0715Z/
/TRTN7.1.ER.170426T1927Z.170426T2035Z.170430T2245Z.NO/
315 AM EDT Mon May 1 2017
The Flood Warning is cancelled for
The Trent River At Trenton.
* At 2 AM Monday the stage was 12.8 feet.
* Flood stage is 13.0 feet.
* Impact...Flood waters are receding along the Boat Launch area at the end
of Landfill Road and Landfill Road. The end of West Jones Street flood waters will recede as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:44 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 27, 9:44 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
944 AM EDT Thu Apr 27 2017
.SYNOPSIS...
High pressure over the Atlantic will continue to extend over
Eastern NC through the weekend producing above normal
temperatures. A cold front will approach from the west Monday
and cross late Monday night or early Tuesday. High pressure will
build in behind the front Wednesday.
&&
.NEAR TERM /Rest of Today/...
As of 945 AM Thu...No big changes with morning update. Only a 20
pop for iso showers across the OBX and downeast Carteret through
rest of the morning as some sprinkles grazing the coast here.
Previous discussion...As of 655 AM Thu...Latest sfc analysis
shows stacked low slowly moving along the NE coast early this
morning, as high pressure extends over Eastern NC from offshore.
992mb low over northern IL/eastern WI and associated front
draped through the gulf states will continue to push eastward
with moisture gradually increasing across the Carolinas today.
Latest satellite imagery shows area of sct/bkn clouds pushing
through the Albemarle Sound region and northern OBX this
morning, increased sky cover for the next few hours. Very warm
and dry day expected across the region, with low level thickness
values and SSW supporting temps several degrees above normal,
with highs generally 80-85 degrees.
&&
.SHORT TERM /Tonight/...
As of 655 AM Thu...Surface low will lift northward into the
Great Lakes region and southern Ontario, as front pushes into
the Mid-Atlantic and SE US. Dampening shortwave energy
associated with this feature could be enough to support isolated
to widely scattered showers and storms overnight. High res
models show line of precip associated with this feature having a
difficult time pushing east of the mountains, but models are in
good agreement showing weakening line approaching the coastal
plain after 03/04z. Will continue sc/low chance pops, with best
chances across the northern tier late. Overnight lows in the
upper 60s/low 70s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 AM Thu...Warm and mainly dry through the weekend then
rain chances increase early next week as a cold front crosses
the area late Monday night into early Tuesday. Temps are
forecast to briefly cool down to normal levels behind the front
Tuesday.
Friday...remnants of a short wave may produce widely sct
convection Fri morn espcly cst then mainly dry rest of the day
with just isold convection poss along inland moving sea breeze.
With good deal of sun and SW winds will be very warm with highs
approaching 90 inland with upr 70s/low 80s cst.
Sat and Sun...This period will be dominated by surface high
pressure offshore with ridging aloft. Precip chances look
minimal with just a few widely sct shra/tsra poss each
afternoon and evening assoc with sea breeze. With predominately
southwest flow thru the weekend will have very warm temps with
highs 85 to around 90 inland and upper 70s to lower 80s
beaches. Early summer like lows in the 60s to lower 70s.
Mon through Wed...A cold front will approach from the W Mon and
slowly cross the region Mon night and early Tue. Will remain
warm Mon with chc of some convection espcly inland during the
aftn as the front approaches. Models continue to indicate a
decent coverage of precipitation Mon night/early Tue with the
front sliding offshore late Tue with lingering shra ending from
W to E. Highs Mon will again climb well into the 80s then cool
into the 70s Tue behind the front. High pressure is forecast to
build into the area Wed with temps moderating into the low 80s
inland.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Short Term /Through Tonight/...
As of 655 AM Thu...VFR conditions expected through the period.
Sct cu expected to develop this afternoon. SSW wind gusts
15-20kt today. Could see isolated to widely scattered
showers/tstms push into the area ahead of a cold front tonight,
with best chances at PGV. Low confidence at this time, but
there is the potential for sub-VFR ceilings to develop late
tonight and early Friday morning.
Long Term /Fri through Monday/...
As of 230 AM Thu...VFR should dominate most of this period.
Widely sct shra and tsra possible early Fri as weakening short
wave crosses...otherwise mainly dry with just isold late day
shra/tsra poss with sea breeze Sat and Sunday. Cold front will
be approaching from the W later Mon and may see a bit better
coverage of shra and storms inland with brief sub VFR poss. SW
flow around offshore high pres shld limit threat for late night
fog thru the period.
&&
.MARINE...
Short Term /through Tonight/...
As of 655 AM Thu...Latest obs show S/SW winds 5-15kt, strongest
over the outer central waters, with seas 3-6 feet. High
pressure will continue to extend over the waters through the
period. Gradient will tighten late today and tonight, as a cold
front approaches from the west. S/SW winds increase to 15-20kt
this evening, with seas building to 4-7 feet south of Oregon
Inlet. Will initialize with SCA for the central waters with
41025 still hovering at 6 ft, and NWPS model keeps 6 ft seas
across the central waters through the period. SCA seas develop
south of Ocracoke this evening.
Long Term /Fri through Mon/...
As of 230 AM Thu...Moderate SW flow of 10 to 20 kts expected
thru Sat night around offshore high pres. These winds combined
with some lingering swell should lead to 6 foot seas outer
central and srn wtrs Thu night into Fri...otherwise seas of 3
to 5 feet rest of the period. On Sunday the the flow is
forecast to be SW 10-15 kt with 2 to 4 ft seas. The flow is then
forecast to increase to SW 20 to 25 kt Sun night and Mon ahead
of the next cold front with seas building to 5 to 8 ft.
&&
.HYDROLOGY...
As of 230 AM Thu...The Tar River in Greenville is currently
forecast to crest above major flood stage, while Contentnea
Creek in Hookerton is expected to crest above moderate flood
stage. The NE Cape Fear River in Chinquapin and Neuse River in
Kinston expected to reach minor flooding. The Roanoke River is
forecast to rise over the next several days due to increased
flow out of Kerr Dam but is expected to remain just below flood
stage. A river flood warning has also been issued for areas
upstream of Trenton along the Trent River as gauge is about to
reach the 14 foot flood stage.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103-
104.
MARINE...Small Craft Advisory until 7 PM EDT Friday for AMZ152-154.
Small Craft Advisory from 7 PM this evening to 3 PM EDT Friday
for AMZ156-158.
&&
SYNOPSIS...RF/CQD
NEAR TERM...CQD/TL
SHORT TERM...CQD
LONG TERM...RF/EH
AVIATION...RF/CQD
MARINE...RF/CQD
HYDROLOGY...MHXHazardous weather outlook, Apr 27, 10:11 AM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1011 AM EDT Thu Apr 27 2017 NCZ095-103-104-281415- Carteret-Outer Banks Dare-Outer Banks Hyde- 1011 AM EDT Thu Apr 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-281415- Onslow- 1011 AM EDT Thu Apr 27 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-281415- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 1011 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:44 PM EDT | River Flood Warning | MHX | Jones | 34 hr |
| Apr 27, 2:46 AM EDT | Beach Hazards Statement | MHX | 17 hr | |
| Apr 27, 2:51 AM EDT | Small Craft Advisory | MHX | 36 hr | |
| Apr 27, 2:24 PM EDT | Areal Flood Warning | MHX | Jones | 24 hr |
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.